MAUDE Adverse Event Report: STRYKER SPINE-US ANCHOR C DIAM 3.5MM SELF DRILLING 10MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

STRYKER SPINE-US ANCHOR C DIAM 3.5MM SELF DRILLING 10MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 48335310
Medical Device Problem Codes Fracture (1260); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the anchor c self drilling bone screw 'did not fit in proper position' intra-operatively.No adverse consequences, surgical delay or medical intervention were reported. the procedure was completed successfully.
 
Additional Manufacturer Narrative
Section d4: catalog number and gtin have been changed from "48335310" and " 04546540679833" to "6741610" and "07613327487992" following the dhr review visual inspection was performed on the returned screw.Marks on the screw indicate that the user may have experienced difficulty during the procedure.Locking ring of the screw was fractured and the locking ring was protruding from the screw head.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Per correspondence, no damage was noticed prior to insertion of the screw, it is unknown if the inserter was taken off at any time, it is unknown if excessive force was used or if the screw was implanted at difficult angle.Patient anatomy and screw hole preparation is also unknown.Per the anchor c surgical technique: to ensure proper depth and adequate locking when using the awl, drilling, or locking bone screws, use of a free hand technique is strongly discouraged.Use of the guide/inserter tip or low profile inserter is required.The inserter may separate slightly from the cage throughout the procedure.A gap between the cage and inserter may result in improper seating of the screw.Prior to screw insertion, ensure the inserter is flush to the cage.Excessive pivoting or angulation on the screwdriver while attached to the screw should be avoided as it can cause damage to the screwdriver and/or screw.The cause of the reported event cannot be determined conclusively from the information provided.However, potential root causes for locking ring fracture/difficulty with locking the screw include: challenging patient anatomy, inadequate preparation of screw hole, inserter incorrectly aligned with cage (may cause inserter loosening during surgery), and gap between the inserter and the cage.
 
Event or Problem Description

Brand Name
ANCHOR C DIAM 3.5MM SELF DRILLING 10MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11843068
Report Number3005525032-2021-00020
Device Sequence Number4662889
Product Code OVE
UDI-Device Identifier04546540679833
UDI-Public04546540679833
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48335310
Device Catalogue Number6741610
Device Lot Number2KM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR